×

zbMATH — the first resource for mathematics

Logarithmic stability in determination of a coefficient in an acoustic equation by arbitrary boundary observation. (English) Zbl 1091.35112
Summary: We study the global stability in determination of the coefficient \(a(x)\) in the acoustic equation \[ \partial_t^2 u(x,t)-\text{div}(a(x) \nabla u(x,t))=0 \] from data of the solution in a subboundary \(\Gamma_1\) over a time interval. Providing regular initial data and values of coefficients in a neighbourhood of the boundary, without any assumption on the observation subboundary \(\Gamma_1\subset \partial\Omega\), we prove a logarithmic stability estimate in the inverse problem with a single measurement. Moreover the exponent in the stability estimate depends on the regularity of initial data.

MSC:
35R30 Inverse problems for PDEs
35L15 Initial value problems for second-order hyperbolic equations
35B35 Stability in context of PDEs
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Adams, A.R., Sobolev spaces, (1978), Academic Press New York
[2] Bardos, C.; Lebeau, G.; Rauch, J., Sharp sufficient conditions for the observation, control and stabilisation from the boundary, SIAM J. control optim., 30, 1024-1165, (1992) · Zbl 0786.93009
[3] Bellassoued, M., Uniqueness and stability in determining the speed of propagation of second-order hyperbolic equation with variable coefficients, Appl. anal., 83, 983-1014, (2004) · Zbl 1069.35035
[4] Bukhgeim, A.L., Introduction to the theory of inverse problems, (2000), VSP Utrecht · Zbl 1127.44002
[5] Bukhgeim, A.L.; Klibanov, M.V., Global uniqueness of class of multidimensional inverse problems, Soviet math. dokl., 24, 244-247, (1981) · Zbl 0497.35082
[6] Bukhgeim, A.L.; Cheng, J.; Isakov, V.; Yamamoto, M., Uniqueness in determining damping coefficients in hyperbolic equations, (), 27-46 · Zbl 0994.35119
[7] Hörmander, L., Linear partial differential operators, (1963), Springer-Verlag Berlin · Zbl 0171.06802
[8] Ikawa, M., Hyperbolic partial differential equations and wave phenomena, (2000), Amer. Math. Soc. Providence, RI · Zbl 0948.35004
[9] Imanuvilov, O.Yu.; Yamamoto, M., Lipschitz stability in inverse parabolic problems by the Carleman estimate, Inverse problems, 14, 1229-1245, (1998) · Zbl 0992.35110
[10] Imanuvilov, O.Yu.; Yamamoto, M., Global uniqueness and stability in determining coefficients of wave equations, Comm. partial differential equations, 26, 1409-1425, (2001) · Zbl 0985.35108
[11] Imanuvilov, O.Yu.; Yamamoto, M., Global Lipschitz stability in an inverse hyperbolic problem by interior observations, Inverse problems, 17, 717-728, (2001) · Zbl 0983.35151
[12] Imanuvilov, O.Yu.; Yamamoto, M., Determination of a coefficient in an acoustic equation with a single measurement, Inverse problems, 19, 157-171, (2003) · Zbl 1020.35117
[13] Isakov, V., A nonhyperbolic Cauchy problem for \(\square_b \square_c\) and its applications to elasticity theory, Comm. pure appl. math., 39, 747-767, (1986) · Zbl 0649.35015
[14] Isakov, V., Inverse source problems, (1990), Amer. Math. Soc. Providence, RI · Zbl 0721.31002
[15] Isakov, V., Inverse problems for partial differential equations, (1998), Springer-Verlag Berlin · Zbl 0908.35134
[16] Isakov, V.; Yamamoto, M., Carleman estimate with the Neumann boundary condition and its applications to the observability inequality and inverse hyperbolic problems, Contemp. math., 268, 191-225, (2000) · Zbl 1004.35028
[17] Kazemi, M.A.; Klibanov, M.V., Stability estimates for ill-posed Cauchy problems involving hyperbolic equations and inequalities, Appl. anal., 50, 93-102, (1993) · Zbl 0795.35134
[18] Khaĭ darov, A., Carleman estimates and inverse problems for second order hyperbolic equations, Math. USSR sbornik, 58, 267-277, (1987) · Zbl 0656.35146
[19] Khaĭ darov, A., On stability estimates in multidimensional inverse problems for differential equations, Soviet math. dokl., 38, 614-617, (1989) · Zbl 0679.35085
[20] Klibanov, M.V., Inverse problems and Carleman estimates, Inverse problems, 8, 575-596, (1992) · Zbl 0755.35151
[21] Klibanov, M.V., Carleman estimates and inverse problems in the last two decades, (), 119-146 · Zbl 0970.35157
[22] Klibanov, M.V.; Malinsky, J., Newton – kantorovich method for 3-dimensional potential inverse scattering problem and stability of the hyperbolic Cauchy problem with time dependent data, Inverse problems, 7, 577-595, (1991) · Zbl 0744.35065
[23] Klibanov, M.V.; Timonov, A., Carleman estimates for coefficient inverse problems and numerical applications, (2004), VSP Utrecht · Zbl 1069.65106
[24] M.V. Klibanov, M. Yamamoto, Lipschitz stability of an inverse problem for an acoustic equation, Appl. Anal., submitted for publication · Zbl 1274.35413
[25] Kubo, M., Uniqueness in inverse hyperbolic problems—carleman estimate for boundary value problems, J. math. Kyoto univ., 40, 451-473, (2000) · Zbl 0983.35147
[26] Lasiecka, I.; Triggiani, R.; Peng Fei Yao, Inverse/observability estimates for second order hyperbolic equations with variables coefficients, J. math. anal. appl., 235, 13-57, (1999) · Zbl 0931.35022
[27] Lavrent’ev, M.M.; Romanov, V.G.; Shishat⋅skiĭ, S.P., Ill-posed problems of mathematics physics and analysis, (1986), Amer. Math. Soc. Providence, RI · Zbl 0593.35003
[28] Lebeau, G.; Robbiano, L., Contrôle exact de l’équation de la chaleur, Comm. partial differential equations, 20, 335-356, (1995) · Zbl 0819.35071
[29] Lebeau, G.; Robbiano, L., Stabilisation de l’équation des ondes par le bord, Duke math. J., 86, 465-491, (1997) · Zbl 0884.58093
[30] Lions, J.-L.; Magenes, E., Non-homogeneous boundary value problems and applications, vols. I and II, (1972), Springer-Verlag Berlin · Zbl 0227.35001
[31] Puel, J.P.; Yamamoto, M., On a global estimate in a linear inverse hyperbolic problem, Inverse problems, 12, 995-1002, (1996) · Zbl 0862.35141
[32] Robbiano, L., Théorème d’unicité adapté au contrôle des solutions des problèmes hyperboliques, Comm. partial differential equations, 16, 789-800, (1991) · Zbl 0735.35086
[33] Robbiano, L., Fonction de coût et contrôle des solutions des équations hyperboliques, Asymptot. anal., 10, 95-115, (1995) · Zbl 0882.35015
[34] Robbiano, L.; Zuily, C., Uniqueness in the Cauchy problem for operators with partially holomorphic coefficients, Invent. math., 131, 493-539, (1998) · Zbl 0909.35004
[35] Tataru, D., Unique continuation for solutions to PDEs: between Hörmander theorem and holmgren theorem, Comm. partial differential equations, 20, 855-884, (1995) · Zbl 0846.35021
[36] Tataru, D., Carleman estimates and unique continuation for solutions to boundary value problems, J. math. pures appl., 75, 367-408, (1996) · Zbl 0896.35023
[37] Yamamoto, M., Uniqueness and stability in multidimensional hyperbolic inverse problems, J. math. pures appl., 78, 65-98, (1999) · Zbl 0923.35200
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.